Alert archive / Delaware / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 11, 2010Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 11, 2010, 1:01 AM EDT for Sussex County, Delaware. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2010, 1:01 AM EDT (05:01 UTC)
Expired
Jul 11, 2010, 2:00 AM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 21 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS81 KPHI 110501
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT SUN JUL 11 2010

DEZ003-004-110600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
101 AM EDT SUN JUL 11 2010

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM WITH VERY HEAVY RAIN 8 MILES NORTHEAST OF GEORGETOWN... 
MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AND 
HENLOPEN ACRES AROUND 145 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND 
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE 
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

LAT...LON 3882 7542 3888 7525 3883 7521 3880 7516
      3879 7511 3881 7509 3880 7507 3870 7506
      3869 7507 3865 7535

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:16 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 10, 10:16 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SAT JUL 10 2010

.SYNOPSIS...
WEAK LOW PRESSURE LOCATED NEAR THE DELMARVA THIS EVENING WILL
CONTINUE TO DRIFT TO THE NORTHEAST AND OUT TO SEA TONIGHT. WEAK
HIGH PRESSURE FROM THE WEST IS EXPECTED TO BUILD INTO EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY FOR
SUNDAY AND MONDAY. A FRONTAL BOUNDARY IS FORECAST TO LIFT INTO OUR
REGION FROM THE SOUTH ON TUESDAY. THE FRONT IS ANTICIPATED TO
REMAIN OVERHEAD OR NEARBY FOR THE PERIOD FROM WEDNESDAY THROUGH
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATCHING THE LAST OF THE CONVECTION START TO FEEL THE LOSS OF
DAYTIME HEATING. THE MAIN CONVECTIVE ELEMENTS ARE LINED UP ON THE
WEAK SURFACE COLD FRONT/DEW POINT DIFFERENCE LINE STRETCHING FROM
NORTHEAST PENNSYLVANIA THROUGH THE EASTERN SHORE OF MARYLAND. THE
LARGEST AREA REMAINS OVER EASTERN MARYLAND AND CENTRAL DELAWARE...
AND TOPS ON THIS ARE STARTING TO WARM. HAVE ADDED THE POTENTIAL
FOR HEAVY RAIN TO THE FORECAST THROUGH ABOUT MIDNIGHT ON THIS
LINE.

ELSEWHERE...MID LEVEL CLOUDS ARE DRIFTING TO THE NORTHEAST. SINCE
MOST PLACES SAW SOME RAIN SATURDAY...CONTINUED THE MENTION OF
PATCH FOG AS SKIES CLEAR AND THE AIRMASS CHANGE SLOWLY OCCURS
OVERNIGHT.

THE DEW POINT DIFFERENCE ACROSS THE FRONT IS IMPRESSIVE...AND FOR
NOW DID NOT MAKE ANY MAJOR CHANGES TO LOW TEMPERATURES BASED ON
THIS. MAY HAVE TO REVISIT THIS LATER THIS EVENING IF SKIES CLEAR
MORE QUICKLY THAN CURRENTLY FORECAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE AND SLIGHTLY DRIER AIR ARE EXPECTED TO BUILD INTO
OUR REGION FROM THE WEST FOR SUNDAY AND MONDAY.

FOR SUNDAY, WE ARE ANTICIPATING A PARTLY SUNNY SKY AFTER SOME
PATCHY MORNING FOG. WITH A WEAK IMPULSE IN THE UPPER FLOW EXPECTED
TO PASS OVERHEAD ON SUNDAY, WE HAVE MAINTAINED SLIGHT CHANCE POPS
FOR OUR NORTHERN COUNTIES. A DECREASE IN CLOUD COVER AND NO
PRECIPITATION ARE IN THE FORECAST FOR SUNDAY NIGHT AND MONDAY.

FOR MONDAY NIGHT INTO TUESDAY, A WARM FRONT IS EXPECTED TO LIFT
INTO OUR REGION. WITH THE INCREASING HUMIDITY THERE WILL ALSO BE A
CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED FORECAST IS EXPECTED TO BE DOMINATED BY WARM/HOT AND
HUMID CONDITIONS, WITH THE POSSIBILITY OF RAIN EACH DAY. A WARM
FRONT IS CURRENTLY FORECAST TO LIFT TOWARD OUR AREA AND STALL FOR
THE MIDDLE TO LATE PORTION OF NEXT WEEK. WITH THE PROXIMITY OF
THIS FRONTAL BOUNDARY AND THE WARM, HUMID AIRMASS IN PLACE, THIS
SHOULD PROVIDE THE POTENTIAL FOR A CHANCE OF SHOWERS AND/OR
THUNDERSTORMS EACH DAY THROUGH FRIDAY. AS WE APPROACH NEXT
WEEKEND, A COLD FRONT IS FORECAST TO APPROACH THE AREA FROM THE
WEST, WHICH MAY KEEP A CHANCE OF RAIN THROUGH THE WEEKEND. TIMING
OF THE PRECIPITATION EACH DAY WILL BECOME MORE EVIDENT IN THE DAYS
TO COME, BUT IF ANY WAVES OF LOW PRESSURE MOVE ALONG THE FRONTAL
BOUNDARY/S, THEY COULD ENHANCE THE CHANCES. TEMPERATURES THROUGH
THE EXTENDED ARE EXPECTED TO REMAIN A FEW DEGREES ABOVE NORMAL
WITH HIGHS IN THE MID/UPPER 80S TO LOW 90S, AND LOWS IN THE
MID/UPPER 60S TO LOW 70S.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS NOW PREVAIL ACROSS THE TAF SITES, WITH ONLY A FEW
SCATTERED SHOWERS/ISOLATED THUNDERSTORMS REMAINING. THESE SHOULD
DIMINISH OVERNIGHT HOWEVER. THERE IS SOME DISAGREEMENT WITHIN THE
MDLS AS TO HOW MUCH, IF AT ALL, CIGS/VSBYS DROP OVERNIGHT. SOME OF
THIS WILL BE INFLUENCED BY RNFL AMTS WHICH WERE HUGELY VARIABLE.
KABE RECEIVED A TREMENDOUS AMT OF RAIN WHILE OTHER SITES RECEIVED
RATHER MEAGER TOTALS. DUE TO THE UNCERTAINTY, HAVE OPTED FOR A
MIDDLE OF THE ROAD APPROACH. CURRENT FCST IS NOT AS PESSIMISTIC AS
THE LOWEST CIG/VSBY FCSTS INDICATE. HOWEVER, THEY ARE IMPLYING
SOME MVFR VIRTUALLY EVERYWHERE. AFTER DAYBREAK ON SUNDAY, VFR
SHOULD BE PREVALENT FOR THE REMAINDER OF THE TAF PD AND BEYOND.

OUTLOOK...
DRY WEATHER TO CONTINUE INTO MONDAY. THEN THERE WILL BE A CHC OF
MAINLY AFTN SHWRS/TSTMS THROUGH MIDWEEK. VFR CONDS ARE ANTICIPATED
OUTSIDE OF ANY TSTMS. THERE COULD ALSO BE SOME LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS DURING THE PERIOD.

&&

.MARINE...
AN AREA OF SHOWERS WILL IMPACT THE CSTL ZONES FOR THE NEXT FEW
HOURS, WITH IMPROVEMENT EXPECTED AFTER THAT. HIGH PRESSURE WILL
THEN BUILD IN BEHIND THE CDFNT ASSOCD WITH THE LOW WHICH IS
BRINGING THE RAIN. WINDS AND SEAS REMAIN QUITE LOW DESPITE THE
SHOWERS AND NO MARINE FLAGS ARE ANTICIPATED ATTM. THE
AFOREMENTIONED HIGH WILL KEEP THINGS QUIET THROUGH MIDWEEK.
HOWEVER, ANOTHER LOW/FRONT APPROACH TUE AND REMAIN FOR WED BUT
THESE FEATURES DO NOT LOOK TO CAUSE SCA ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...HAYES
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jul 10, 3:40 PM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SAT JUL 10 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-112100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
340 PM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-112100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 9:35 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SAT JUL 10 2010

DEZ002-003-MDZ015-019-020-110230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
935 PM EDT SAT JUL 10 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CENTERVILLE...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR OAKLAND...OAKLAND...RIDGELY...
BARCLAY AROUND 940 PM...HARMONY AROUND 945 PM...GREENSBORO...DENTON
AROUND 1000 PM...GOLDSBORO...HENDERSON AND TEMPLEVILLE AROUND 1005
PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

LAT...LON 3877 7608 3913 7610 3914 7607 3916 7607
      3916 7604 3918 7605 3923 7561 3918 7560
      3872 7554

FORECASTER: AMC
Special weather statement, Jul 10, 11:10 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 PM EDT SAT JUL 10 2010

DEZ003-004-110415-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1110 PM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT SUSSEX COUNTY DELAWARE...

AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 14 MILES
NORTHWEST OF GEORGETOWN...MOVING EAST AT 10 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL BE NEAR GREENWOOD...BRIDGEVILLE AROUND 1115
PM...ELLENDALE AND MILTON AROUND 1215 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3862 7509 3860 7515 3863 7567 3883 7571
      3883 7557 3894 7535 3894 7530 3893 7530
      3881 7518 3879 7513 3881 7509 3879 7507
      3861 7504 3860 7505 3860 7508

HAYES
Special weather statement, Jul 10, 11:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 PM EDT SAT JUL 10 2010

DEZ002>004-110445-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1154 PM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT KENT AND SUSSEX COUNTIES...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 8 MILES
NORTHWEST OF GEORGETOWN...MOVING EAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR ELLENDALE AROUND MIDNIGHT...SLAUGHTER
BEACH AROUND 1215 AM...GEORGETOWN AND MILTON AROUND 1230 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3859 7506 3862 7509 3860 7515 3860 7570
      3883 7571 3883 7557 3891 7548 3895 7538
      3894 7530 3893 7530 3880 7516 3879 7511
      3881 7509 3879 7507 3867 7505

HAYES
Special weather statement, Jul 11, 1:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT SUN JUL 11 2010

DEZ003-004-110600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
101 AM EDT SUN JUL 11 2010

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN 8 MILES NORTHEAST OF GEORGETOWN...
MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AND
HENLOPEN ACRES AROUND 145 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

LAT...LON 3882 7542 3888 7525 3883 7521 3880 7516
      3879 7511 3881 7509 3880 7507 3870 7506
      3869 7507 3865 7535

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:21 AM EDTSmall Craft AdvisoryPHI7 hr
Jul 11, 3:43 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean6 hr
Jul 11, 4:17 PM EDTSpecial Weather StatementPHIOcean88 min
Jul 11, 5:38 PM EDTSpecial Weather StatementPHIMonmouth52 min
Jul 11, 6:05 PM EDTSpecial Weather StatementPHIOcean55 min
Jul 11, 6:30 PM EDTSpecial Weather StatementPHIMonmouth90 min
Jul 11, 6:38 PM EDTAreal Flood AdvisoryPHIMonmouth96 min
Jul 10, 9:35 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's55 min
Jul 10, 10:20 PM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's115 min
Jul 10, 11:10 PM EDTSpecial Weather StatementPHISussex65 min
Jul 10, 11:54 PM EDTSpecial Weather StatementPHISussex51 min

Nearby

Special Weather Statements in Delaware, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.